Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

xanax dormicum and zoloft combo need to feel something

Since I had an incititng incident where everything that usually I keep to myself in life,I had an aute bout of stress and anxiety and panic attacks.I have now been  put on 50 grams of zoloft a day, and also two dormicum sleeping tablets a day, and also 2 to 3 mg of xanax. The problem is that I am now still feeling so depressed and partly anxious, i have been taking extra .5 grams of xanax to calm down.i know this is idiotic and alsobeen trying take extra meds a day to just get through. what do you guys think of what i hav been porescribed and do you know of any of ther methods i could use to try and remove the extra anxiety numbness and pointlessness i feel. espcially after reading the awful effects too much xanax can have on you. i have been having slightly suicidal thoughts as well but just need to know hat the best way forward is rather than just take another .5 g xanax each time. many thanks
3 Responses
480448 tn?1426952138
Hey there!  Welcome to the forum...glad you found your way here...I'm just sorry you had a need to.

First of all...let me start by saying...if you are actually having suicidal ideations...where you are actively "considering"...or "planning"....or even just a few fleeting thoughts that you're unsure of...PLEASE seek help immediately....911, or a suicide hotline.  Don't mess arounnd with that please.

Also..how long have you been taking these meds?  If it has been quite recent...these meds take time to work, especially the Zoloft.  The first few weeks after starting a med like Zoloft can actually be a little worse before it gets better.  Are you seeing a psychiatrist?  Are you in any sort of "talk" therapy?  If not...talk therapy along WITH meds is a very good approach to addressing anxiety and depression.

Lastly...PLEASE do not self-adjust the dosages on ANY medications....there was a poster here who recently took too much of different types of meds, along with alcohol, and she actually died from it.  Now, I'm not trying to scare you...but when you start taking an "extra pill" here and there...you are starting a very unhealthy pattern, not to mention, could be putting yourself at risk for complications....it's just a slippery slope that you don't want to be on.  You very well may require a higher dose of the Xanax, but make that decision with your physician.

If the meds aren't working well for you just yet...you need to give them some time and be patient (if they are new)..but I also think that in the meantime...you need to call the prescribind doc for an appt to discuss of these issues in person....and ask about adding on some psychotherapy, if you aren't already doing that.

Keep posting here as well....you will find a lot of support...and people who have been where you are.  Entering into treatment for anxiety and depression definitely requires patience and some work on OUR end to make it successful.  I wish there was a miracle cure...or one pill we could all take to make it all go away...but there just isn't.  

Good luck...and please update us on how you're doing.
Avatar universal
Thanks for your reply. it was sobering and also very reassuring. I have just started on these meds one week ago to be precise so zoloft has only been taken for one week now. I am seeing a phychtherapist on sunday for the first time and this is to act as a way to then wean me off the xanax apparently as well as to sort out issues. it was just every time i had a panic attack,i would take too much xanax but today feels like a good day.
Also,i was wondering what alcohol consumption would be all right since I have such a high dosage of medication. But with regards the rest I am just taking it day by day. Thanks so much for your words though.
480448 tn?1426952138
If you've only been on the Zoloft for a week, it is WAY too soon to be likely seeing too many improvements just yet.  I'm very glad to hear you're going to start some therapy.  There is just NO substitution for being able to work through things in that manner.

As far as alcohol?  Stay away from it completely...for a few reasons.  One, the obvious...it can be dangerous to drink while on these meds.  The poster who just passed away last week mixed a few different kinds of meds, which in itself might not have been lethal....but she also mixed them with alcohol, which very sadly, was.  

Also, drinking alcohol is all bad for anxiety/depression.  It may give you temporary relief from both...but the delayed effect is an increase in anxiety and depression.  Alcohol itself is a depressant.  Plus, it just may affect how the meds are going to work.  Just don't do it...not until you've worked through this stuff.  I have almost completely stopped drinking, except an occasional glass of wine, about twice a year.

Also....just to make one thing clear....if you have a drinking problem....as in drinking substanial amts of alcohol every day....or you have been drinking for an extended period of time....you may experience w/d's...so if that is the case, PLEASE contact your doc about the best way to proceed.  If you just drink here and there....stop drinking all together.

Good luck with the therapy...try to be patient and give this all a chance, okay?  I know it's hard....but the rewards will be well worth it.  We've been where you are...a LOT of us.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?